Sustainability of the Friedman Rule in an International Monetary Policy Game

17 Pages Posted: 26 Jun 2007

See all articles by Dennis W. Jansen

Dennis W. Jansen

Texas A&M University - Department of Economics

Liqun Liu

Texas A&M University - Private Enterprise Research Center

Ming-Jang Weng

National University of Kaohsiung - Department of Economics

Abstract

This article develops a two-country monetary economy model in order to analyze the international monetary policy game between governments and the domestic monetary policy game between each government and its private sector. We prove that if governments can commit to their own private sectors, the cooperative equilibrium of the game between governments is for them to follow the Friedman rule. When governments lack such ability to commit, we find that the Friedman rule is more likely to be sustained in our open-economy model than in the closed-economy model of Ireland.

Suggested Citation

Jansen, Dennis W. and Liu, Liqun and Weng, Ming-Jang, Sustainability of the Friedman Rule in an International Monetary Policy Game. Economic Inquiry, Vol. 45, No. 3, pp. 470-486, July 2007, Available at SSRN: https://ssrn.com/abstract=994423 or http://dx.doi.org/10.1111/j.1465-7295.2007.00043.x

Dennis W. Jansen (Contact Author)

Texas A&M University - Department of Economics ( email )

5201 University Blvd.
College Station, TX 77843-4228
United States
409-845-7358 (Phone)
409-847-8757 (Fax)

Liqun Liu

Texas A&M University - Private Enterprise Research Center ( email )

5201 University Blvd.
College Station, TX 77843-4228
United States

Ming-Jang Weng

National University of Kaohsiung - Department of Economics ( email )

700 Kaohsiung University Rd
Kaohsiung, 803
Taiwan
011-886-7-5919186 (Phone)
011-886-7-5919320 (Fax)

Do you have a job opening that you would like to promote on SSRN?

Paper statistics

Downloads
30
Abstract Views
454
PlumX Metrics